Idaho, 2007Wildfire in Idaho, July 6 to 9, 2007
July 6 to 9, 2007 · NWS PIH · 1 event in 1 county or zone
Intense 50 to 60 mph thunderstorm winds caused a small wildfire of 1000 acres to grow and spread rapidly to 45,862 acres just south and southeast of Shoshone. No homes were damaged, but 5 outbuildings were destroyed and 5 were damaged.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense 50 to 60 mph thunderstorm winds caused a small wildfire of 1000 acres to grow and spread rapidly to 45,862 acres just south and southeast of Shoshone. No homes were damaged, but 5 outbuildings were destroyed and 5 were damaged. Damage was caused to two large power transmission lines maintained by Idaho Power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 6, 2:35 AM MST, 10 hours 25 minutes earlier.
Area forecast discussion, Jul 6, 2:35 AM MST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
335 AM MDT FRI JUL 6 2007
.SHORT TERM...UPPER HIGH OVER THE GREAT BASIN CONTINUES TO KEEP
TEMPERATURES UP ACROSS THE FCST AREA AGAIN TODAY. BOTH THE GFS AND
NAM BREAK THE UPPER HIGH AND ITS ASSOCIATED RIDGE DOWN TO ZONAL FLOW
ON SATURDAY. THIS WILL GIVE SOME RELIEF TO THE HOT TEMPS THRU THE
WEEKEND...BUT NOT TOO MUCH. BOTH GFS AND ETA MOS SHOW RECORD OR
RECORD MATCHING HIGHS AT KPIH TODAY. THIS HAS BEEN CONSISTENT FOR
THE PAST SEVERAL RUNS.
THE WV LOOP SHOWS MID LEVEL MSTR WORKING ITS WAY THRU THE UPPER HIGH
INTO ERN ID. BOTH GFS AND NAM PICK UP ON THIS...AND KEEP IT IN PLACE
THIS AFTN. BASED ON THE PRESENCE OF THIS MSTR YESTERDAY...AND THE
RESULTING ISOLD TSTMS THAT DEVELOPED...WILL HAVE TO CONSIDER THAT
POSSIBIILITY AGAIN TODAY. WILL BE CARRYING ISOLD TSTMS OVER THE MTNS
THIS AFTN AND EVE. WITH THE VERY DRY LOW LEVEL AIRMASS...THESE TSTMS
WILL HAVE LITTLE TO NO PRECIP AT THE SFC. BOTH GFS AND NAM ARE
SHOWING MORE EXTENSIVE MID LEVEL MSTR ON SATURDAY...SO WILL INCREASE
THE COVERAGE OF DRY TSTMS DURG THE AFTN/EVE HOURS AGAIN. THE MSTR
SEEMS TO SHIFT TO THE SRN AND ERN HIGHLANDS ON SUNDAY...SO WILL
LIMIT TSTMS TO THOSE AREAS.
.LONG TERM...BY MONDAY...THE UPPER HIGH/RIDGE BEGINS TO BUILD BACK
UP. THE RIDGE CONTINUES TO BUILD THRU THE WEEK. THIS SCENARIO IS
ALSO SUPPORTED BY THE ECMWF...AND MEANS MORE HOT AND DRY WEATHER TO
COME. THE GFS IS SUGGESTING SOME MID LEVEL MSTR MAKING ITS WAY BACK
IN ON WED...BUT NOT BUYING OFF ON THAT JUST YET. WILL WAIT FOR A
LITTLE MORE CONTINUITY BEFORE ADDING TSTMS INTO THE EXTENDED FCST.
HEDGES
&&
.FIRE WEATHER...IT APPEARS TODAY WILL BE THE HOTTEST DAY OF THE YEAR
FOR MUCH OF DISTRICT. CUMULUS AND EVEN SOME DRY TSTORMS POPPED UP
ALONG THE WY/ID BORDER AND ALSO ACROSS THE CENTRAL MTNS....ZONES 405
THRU 407. NAM DID FAIRLY WELL WITH PLACEMENT EXCEPT FOR SE CORNER
IN ZONE 413. MODELS/SATELLITE SHOW MOISTURE ROTATING INTO ID TODAY
SO EXPECT A LITTLE BETTER CHC IN CENTRAL MTNS AND ALONG THE WY/ID
BORDER ESPECIALLY SE CORNER. WITH THE HEAT...DRY FUELS AND LOW
RH...THE DRY TSTORMS WILL PUT ZONES 405/406/407/413 INTO RED FLAG
CRITERIA THIS AFTERNOON. WILL BE ISSUING RED FLAG WARNING FOR THOSE
AREAS THIS MORNING. THE RIDGE APPEARS TO BREAK DOWN OVER THE
WEEKEND....ALLOWING MOISTURE TO CONTINUE TO MOVE INTO THE GEM
STATE. THE QUESTION IS HOW MUCH MOISTURE WILL BE AVAILABLE AND IF
IT WILL BE ENOUGH TO PRODUCE WET THUNDERSTORMS. NOT DOUBT DRY
STORMS WILL BE THERE ALONG DRY FUELS AND HOT WEATHER...ALTHOUGH
COOLER THAN FRIDAY. HUMIDITIES DO COME UP BUT AFTER DRY SPELL IT MAY
NOT BE ENOUGH TO PREVENT FIRES FROM STARTING/SPREADING DUE TO RECENT
HEAT AND DRY SPELL. THERE IS ALSO SOME HINT OF SOME GUSTY WINDS
ACROSS UPPER SNAKE PLAIN AND NORTHERN MTNS...ZONES
405...406...410...411. WILL ISSUE FIRE WEATHER WATCH FOR ZONES
405/406/407/411/412/413 FOR POSSIBILITY OF DRY STORMS IN THOSE ZONES
AND WILL MONITOR THROUGH FRIDAY TO SEE WHERE WET STORMS MIGHT BE A
POSSIBILITY. THINGS SHOULD BEGIN TO CLEAR OUT SUNDAY WITH A FEW
STORMS ALONG THE EASTERN PARTS OF THE DISTRICT. WILL MONITOR TO SEE
IF ANY HIGHLIGHTS WILL BE NEEDED. THE RIDGE RETURNS FOR NEXT WEEK
FOR MORE HOT AND DRIER WEATHER. KEYES
&&
.AVIATION...MORE HEAT FOR FRIDAY ACROSS EASTERN IDAHO. WE WILL SEE
ANOTHER ROUND OF PM/EVENING CUMULUS BUILDUP OVER THE MTNS. AM
EXPECTING ISOLATED DRY STORMS OVER THE CENTRAL MTNS AND ALONG THE
BORDERS WITH WY AND MT. THIS WOULD MAINLY AFFECT
TWEB340...343...344. CONDITIONS WILL REMAIN VFR THOUGH. STORMS WOULD
PRODUCE LITTLE RAIN BUT GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST
CELLS. EXPECT A FEW CLOUDS OVER THE SNAKE PLAIN/MAGIC VALLEY BUT
STORMS SHOULD REMAIN OUT OF THOSE AREAS. A LITTLE BETTER CHC OF
STORMS ON SATURDAY OVER THE MTNS...SHIFTING TO ALONG THE ID/WY
BORDER FOR SUNDAY. KEYES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR ZONES
405-407 AND 413 TODAY.
FIRE WEATHER WATCH FOR ZONES 405-407 AND 411-413 FOR SATURDAY.
&&
Hazardous weather outlook, Jul 6, 4:08 AM MST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
508 AM MDT FRI JUL 6 2007
IDZ017>025-031-032-071200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
508 AM MDT FRI JUL 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
RED FLAG WARNING THIS AFTERNOON AND EVENING FOR THE CENTRAL IDAHO
MOUNTAINS AND PARTS OF THE SOUTHERN AND EASTERN HIGHLANDS DUE TO DRY
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING FOR THE
CENTRAL IDAHO MOUNTAINS AND THE SOUTHERN AND EASTERN HIGHLANDS DUE
TO DRY LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Eastern Magic Valley
- When
- July 6, 1:00 PM MST to July 9, 3:00 PM MST
- Where
- Eastern Magic Valley forecast zone
- Property damage
- $10,000
- Reported by
- Newspaper
Intense 50 to 60 mph thunderstorm winds caused a small wilfire of 1000 acres to grow and spread rapidly to 45,682 acres just south and southeast of Shoshone. No homes were damaged, but 5 outbuildings were destroyed and 5 were damaged. Damage was caused to two large power transmission lines maintained by Idaho Power.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 6, 20071 death · 7 events
- Rip Current in California, July 6, 20071 death · 1 event
- Hail and Damaging Winds in New Hampshire, July 6, 2007$200,000 · 1 in hail · 14 events
- Tornado and Flash Flooding in Texas, July 6, 2007$105,000 · EF0 · 6 events
- Flash Flooding in Texas, July 6, 2007$55,000 · 16 events
- Lightning Strike in New Jersey, July 6, 2007$100,000 · 1 event
- Damaging Winds in Montana, July 6 to 7, 2007$51,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Maine, July 6, 2007$20,000 · 1.25 in hail · 23 events
- Flash Flood and Dust Storm in Arizona, July 6, 2007$50,000 · 70 kt wind · 3 events
- Dust Storm and Damaging Winds in Nevada, July 6, 2007$40,000 · 56 kt wind · 6 events
- Flash Flooding in Louisiana, July 6, 2007$30,000 · 10 events
- Hail and Damaging Winds in Massachusetts, July 6, 200750 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51697.